Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 160, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 19, 2012, 9:33 PM CDT for Cleveland County, McClain County, Oklahoma. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2012, 9:33 PM CDT (02:33 UTC)
- Expired
- Apr 19, 2012, 10:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Cleveland County, OK, McClain County, OK
The radar
The Norman radar (KTLX), 43 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 9:34 PM CDT | HAIL 1 | 3 W Purcell, OK | |
| Apr 19, 9:39 PM CDT | HAIL 1.75 | Purcell, OK | |
| Apr 19, 9:40 PM CDT | HAIL 1.25 | Purcell, OK | |
| Apr 19, 9:58 PM CDT | HAIL 1.25 | 10 E Purcell, OK | NEAR COUNTY LINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 6:38 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
029
WUUS54 KOUN 200233
SVROUN
OKC027-087-200315-
/O.NEW.KOUN.SV.W.0160.120420T0233Z-120420T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
933 PM CDT THU APR 19 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLEVELAND COUNTY IN SOUTH CENTRAL OKLAHOMA...
MCCLAIN COUNTY IN SOUTH CENTRAL OKLAHOMA...
* UNTIL 1015 PM CDT
* AT 931 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR PURCELL...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
PURCELL...LEXINGTON...WAYNE AND ROSEDALE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 82 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3486 9733 3498 9750 3510 9742 3505 9715
3486 9715
TIME...MOT...LOC 0231Z 282DEG 21KT 3502 9739
$$
302 follow-up statements
892
WWUS54 KOUN 200241
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
941 PM CDT THU APR 19 2012
OKC027-087-200315-
/O.CON.KOUN.SV.W.0160.000000T0000Z-120420T0315Z/
MCCLAIN OK-CLEVELAND OK-
941 PM CDT THU APR 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM
CDT FOR EXTREME SOUTHEASTERN MCCLAIN AND SOUTHEASTERN CLEVELAND
COUNTIES...
AT 936 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.
THIS STORM WAS LOCATED NEAR PURCELL...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PURCELL...LEXINGTON...WAYNE AND ROSEDALE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 82 AND 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3486 9715 3486 9733 3499 9745 3509 9737
3505 9715
TIME...MOT...LOC 0236Z 285DEG 22KT 3500 9735
$$
30277
WWUS54 KOUN 200246
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
946 PM CDT THU APR 19 2012
OKC027-087-200315-
/O.CON.KOUN.SV.W.0160.000000T0000Z-120420T0315Z/
MCCLAIN OK-CLEVELAND OK-
946 PM CDT THU APR 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM
CDT FOR EXTREME SOUTHEASTERN MCCLAIN AND SOUTHEASTERN CLEVELAND
COUNTIES...
AT 944 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
TWO INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR LEXINGTON...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON AND ROSEDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3486 9715 3493 9731 3500 9736 3508 9731
3505 9715
TIME...MOT...LOC 0244Z 282DEG 21KT 3499 9729
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 5:30 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Apr 19, 5:30 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 530 PM CDT THU APR 19 2012 .AVIATION... COLD FRONT ACROSS WESTERN OKLAHOMA SOUTHWARD INTO WEST TEXAS WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING WITH ADDITIONAL SHWR/TSTM ACTIVITY POSSIBLE ACROSS MAINLY SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS OVERNIGHT. FRONT WILL CONTINUE TO PUSH THROUGH THE AREA OVERNIGHT. EXPECT TO SEE STRONG... GUSTY NORTH WINDS LINGER THROUGH MUCH OF THE DAY ON FRIDAY... BUT DRY WITH VFR CEILINGS BY 15Z. 30 && .PREV DISCUSSION... /ISSUED 254 PM CDT THU APR 19 2012/ .DISCUSSION... COLD FRONT THAT HAS MOVED THROUGH NORTHWEST PORTIONS OF THE FA WILL CONTINUE TO MOVE ACROSS THE REGION TONIGHT INTO FRIDAY MORNING. A DRYLINE ALSO EXTENDS SOUTH JUST WEST OF THE FA THIS AFTERNOON. SHOWERS AND THUNDERSTORMS COULD DEVELOP NEAR THE DRYLINE AND FRONT IN SOUTHWEST PORTIONS OF THE FA LATE AFTERNOON/EARLY EVENING. SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP DOWN THE COLD FRONT AFFECTING PORTIONS OF CENTRAL AND SOUTHERN OK. OTHER SHOWERS AND THUNDERSTORMS COULD DEVELOP TO THE WEST OF THE FA AND MOVE INTO THE REGION OVERNIGHT AS AN UPPER WAVE MOVES ACROSS THE PLAINS. INSTABILITY AND WIND SHEAR MAY BE SUFFICIENT FOR SOME OF THE STORMS TO BECOME SEVERE LATE THIS AFTERNOON/EVENING WITH LARGE HAIL AND WINDS BEING THE MAIN CONCERN. COOLER AIR WILL MOVE INTO THE REGION BEHIND THE COLD FRONT LEADING TO A COUPLE OF COOL DAYS ACROSS THE FA. MODELS SHOW THE REGION BEING INFLUENCED BY AN UPPER RIDGE THROUGH TO AT LEAST THE MIDDLE OF NEXT WEEK WITH SOUTHERLY WINDS AND WARM TEMPERATURES RETURNING TO THE FA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 53 66 43 71 / 60 20 10 10 HOBART OK 52 69 43 73 / 40 20 0 10 WICHITA FALLS TX 56 72 45 71 / 50 30 0 10 GAGE OK 47 69 40 77 / 40 10 0 10 PONCA CITY OK 49 65 40 72 / 60 10 10 10 DURANT OK 57 65 46 70 / 70 60 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/25
Hazardous weather outlook, Apr 19, 9:15 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 915 PM CDT THU APR 19 2012 OKZ004>048-050>052-TXZ083>090-201100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 915 PM CDT THU APR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN... CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT THUNDERSTORM OUTLOOK... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... SOUTH OF A LINE FROM STILLWATER TO EL RENO...TO HOBART AND HOLLIS. THIS INCLUDES ALL OF WESTERN NORTH TEXAS. DISCUSSION... CLUSTERS OF THUNDERSTORMS WERE ONGOING IN THE LATE EVENING HOURS... MAINLY NEAR A COLD FRONT IN THE OKLAHOMA CITY AREA...AND SCATTERED THROUGHOUT SOUTH CENTRAL OKLAHOMA. STORM INTENSITY WAS DECREASING SOMEWHAT...WITH THE LOSS OF DAYTIME HEATING. OVERNIGHT...THE COVERAGE OF RAIN AND THUNDER WILL INCREASE AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH THE COLD FRONT TO PRODUCE A BAND OF DEEP LIFTING. EXPECT WIDESPREAD THUNDERSTORMS THROUGHOUT THE SLIGHT RISK AREA. THE ODDS OF SEVERE WEATHER WILL DECREASE... BUT MARGINALLY SEVERE HAIL IS STILL POSSIBLE. THERE IS ALSO SOME RISK OF DAMAGING WINDS...ESPECIALLY AS THE STORMS MERGE INTO A LARGER COMPLEX AND ROLL THROUGH SOUTHERN OKLAHOMA LATE IN THE NIGHT. PROBABILITY TABLE...VALID THROUGH 700 AM CDT FRIDAY APR 20. PROBABILITY OF THUNDERSTORMS OCCURRING IN THE NWS NORMAN COUNTY WARNING AREA...100 PERCENT. PROBABILITY OF SEVERE STORMS AFTER 10 PM...50 PERCENT. OTHER HAZARDOUS WEATHER... NONE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM OUTLOOK... THUNDERSTORMS WILL END IN SOUTHEAST OKLAHOMA BY LATE MORNING FRIDAY. NONE ARE EXPECTED TO BE SEVERE. OTHER HAZARDOUS WEATHER... NONE. THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM FRIDAY.
In the hours before
Special weather statement, Apr 19, 9:12 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
912 PM CDT THU APR 19 2012
OKZ040-200245-
GARVIN OK-
912 PM CDT THU APR 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR GARVIN COUNTY UNTIL 945 PM CDT...
AT 910 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PAULS
VALLEY...MOVING EAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
PAULS VALLEY...STRATFORD AND PAOLI.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3466 9694 3468 9730 3486 9730 3486 9694
3485 9693
TIME...MOT...LOC 0210Z 269DEG 33KT 3477 9723
30Local storm report, Apr 19, 9:15 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CDT THU APR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HAIL 7 S BLANCHARD 35.04N 97.66W
04/19/2012 E1.00 INCH MCCLAIN OK TRAINED SPOTTER
NEARLY COVERING ROAD
&&
DWLocal storm report, Apr 19, 9:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
920 PM CDT THU APR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HAIL PAULS VALLEY 34.74N 97.22W
04/19/2012 E0.88 INCH GARVIN OK PUBLIC
DIME AND NICKEL HAIL
&&
DWSpecial weather statement, Apr 19, 9:20 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
920 PM CDT THU APR 19 2012
OKZ023>029-200245-
LINCOLN OK-OKLAHOMA OK-CADDO OK-GRADY OK-MCCLAIN OK-CLEVELAND OK-
CANADIAN OK-
920 PM CDT THU APR 19 2012
...SPECIAL WEATHER STATEMENT...
AT 918 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM AVERY TO LUTHER TO MIDWEST CITY TO TUTTLE TO GRACEMONT...MOVING
EAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...MIDWEST CITY...MOORE...DEL CITY...MUSTANG...
CHOCTAW...TUTTLE...SPENCER...CHANDLER...JONES...NICOMA PARK...
MINCO...WELLSTON...LUTHER...AGRA...GRACEMONT...WARWICK...POCASSET...
KENDRICK AND AVERY.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3534 9744 3512 9802 3520 9837 3548 9752
3564 9725 3594 9681 3593 9662 3580 9662
TIME...MOT...LOC 0218Z 261DEG 19KT 3589 9671 3565 9717 3549 9744
3527 9780 3522 9821
30Local storm report, Apr 19, 9:25 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
925 PM CDT THU APR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL WASHINGTON 35.06N 97.48W
04/19/2012 E1.25 INCH MCCLAIN OK STORM CHASER
&&
DWLocal storm report, Apr 19, 9:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
932 PM CDT THU APR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM HAIL 5 W PURCELL 35.01N 97.46W
04/19/2012 E1.50 INCH MCCLAIN OK STORM CHASER
HALF-DOLLAR TO PING PONG SIZE HAIL
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:17 PM CDT | Special Weather Statement | OUN | Comanche | 28 min |
| Apr 19, 7:23 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| Apr 19, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 59 min |
| Apr 19, 7:35 PM CDT | Special Weather Statement | OUN | Comanche | 25 min |
| Apr 19, 7:56 PM CDT | Special Weather Statement | OUN | Grady | 34 min |
| Apr 19, 8:01 PM CDT | Special Weather Statement | OUN | Oklahoma | 29 min |
| Apr 19, 8:11 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 49 min |
| Apr 19, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, Stephens | 27 min |
| Apr 19, 8:31 PM CDT | Special Weather Statement | OUN | Oklahoma | 29 min |
| Apr 19, 8:48 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 42 min |
| Apr 19, 9:03 PM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 27 min |
| Apr 19, 9:06 PM CDT | Special Weather Statement | OUN | Grady | 24 min |
| Apr 19, 9:12 PM CDT | Special Weather Statement | OUN | Garvin | 33 min |
| Apr 19, 9:20 PM CDT | Special Weather Statement | OUN | Lincoln | 25 min |
| Apr 19, 9:53 PM CDT | Special Weather Statement | OUN | Caddo, Oklahoma | 37 min |
| Apr 19, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Pottawatomie, Seminole | 17 min |
| Apr 19, 10:08 PM CDT | Special Weather Statement | OUN | Pottawatomie | 37 min |
| Apr 19, 10:23 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 52 min |
| Apr 19, 10:31 PM CDT | Special Weather Statement | OUN | Kiowa | 29 min |
| Apr 19, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Tillman | 49 min |
| Apr 19, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 25 min |
| Apr 19, 11:10 PM CDT | Special Weather Statement | OUN | Pontotoc | 35 min |
| Apr 19, 11:25 PM CDT | Special Weather Statement | OUN | McClain | 35 min |
| Apr 19, 11:42 PM CDT | Special Weather Statement | OUN | Hughes | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.